Acute Respiratory Distress Syndrome in a 28-Year-Old Male Subsequent to Inappropriate Naloxone Administration.

Addiction and Health Pub Date : 2026-01-01 Epub Date: 2026-06-06 DOI:10.34172/ahj.1629
Foroozan Faress, Zeynab Nasri Nasrabadi, Motahare Aghajani Delavar, Kurosh Jodaki, Sayed Mahdi Marashi
{"title":"Acute Respiratory Distress Syndrome in a 28-Year-Old Male Subsequent to Inappropriate Naloxone Administration.","authors":"Foroozan Faress, Zeynab Nasri Nasrabadi, Motahare Aghajani Delavar, Kurosh Jodaki, Sayed Mahdi Marashi","doi":"10.34172/ahj.1629","DOIUrl":null,"url":null,"abstract":"<p><p>Tramadol, a centrally-acting analgesic, is widely used for the management of moderate to severe pain. It is preferred in clinical settings due to its superior effectiveness and safety profile compared to other opioids. However, recent research has indicated a potential risk of tramadol-induced seizures, especially when consumed in high dosages or in combination with other substances. We present a case of a 28-year-old male who was brought to the Emergency Department approximately 30 minutes after administering 0.4 mg of naloxone intravenously by Emergency Medical Services (EMS) personnel. The administration was necessitated by a decline in the patient's level of consciousness, the onset of lip cyanosis, and suspected tramadol poisoning. The patient was intubated on-site before being transported to the Emergency Department. Upon arrival, despite receiving 40% FiO2, his O2 saturation was at 88%. Bibasilar crackles were detected during chest auscultation. A CT scan of his chest revealed the presence of bilateral alveolar infiltrates, primarily in the lower lobes. As a result, the patient was diagnosed with acute respiratory distress syndrome and was transferred to the intensive care unit for further care.</p>","PeriodicalId":33943,"journal":{"name":"Addiction and Health","volume":"18 ","pages":"1629"},"PeriodicalIF":0.0000,"publicationDate":"2026-01-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13678059/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Addiction and Health","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.34172/ahj.1629","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/6/6 0:00:00","PubModel":"Epub","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Tramadol, a centrally-acting analgesic, is widely used for the management of moderate to severe pain. It is preferred in clinical settings due to its superior effectiveness and safety profile compared to other opioids. However, recent research has indicated a potential risk of tramadol-induced seizures, especially when consumed in high dosages or in combination with other substances. We present a case of a 28-year-old male who was brought to the Emergency Department approximately 30 minutes after administering 0.4 mg of naloxone intravenously by Emergency Medical Services (EMS) personnel. The administration was necessitated by a decline in the patient's level of consciousness, the onset of lip cyanosis, and suspected tramadol poisoning. The patient was intubated on-site before being transported to the Emergency Department. Upon arrival, despite receiving 40% FiO2, his O2 saturation was at 88%. Bibasilar crackles were detected during chest auscultation. A CT scan of his chest revealed the presence of bilateral alveolar infiltrates, primarily in the lower lobes. As a result, the patient was diagnosed with acute respiratory distress syndrome and was transferred to the intensive care unit for further care.

1例28岁男性纳洛酮不当引起的急性呼吸窘迫综合征。
曲马多是一种中枢镇痛药,广泛用于治疗中度至重度疼痛。与其他阿片类药物相比,由于其优越的有效性和安全性,它在临床环境中是首选。然而,最近的研究表明,曲马多诱发癫痫的潜在风险,特别是当服用高剂量或与其他物质合用时。我们报告一个28岁的男性病例,在紧急医疗服务(EMS)人员静脉注射0.4 mg纳洛酮约30分钟后被带到急诊科。由于患者意识水平下降,嘴唇发绀,怀疑曲马多中毒,需要给药。在被送往急诊科之前,患者在现场进行了插管。到达时,尽管吸氧量为40%,但他的血氧饱和度为88%。胸部听诊时发现双基底动脉脆裂。胸部CT扫描显示双侧肺泡浸润,主要在下肺叶。结果,该患者被诊断为急性呼吸窘迫综合征,并被转至重症监护病房接受进一步治疗。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
3
审稿时长
10 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书